Dermatology/Skin Problem


Image 1
Image 1  

Image 2
Image 2  
Dear Doctor,
I am 48 years, from India. I am unmarried and have no sex life. I have phymosis. It wasn't operated in my childhood and the shaft remains covered with my foreskin. Except for sex, I had no problem otherwise.
In last 10 days, I see something unusual on my foreskin around my shaft. Its a boil like thing or acne. It happened on a small lump on my skin that has been there for years now, skin colored and hair rising from it. It was a hard little surface which gave me no pain or a problem.
When it first occurred, I tried with Neosporin ( an ointment of Neomycin and Polymyxin B Sulfates and Bacitracin Zinc Opthalmic Ointment). It didn't work. Then I tried another ointment of Mupirocin. It did not work either. There was never any pain, but the sheer sight of the infected zone, red in color with  white/yellow pass accumulated made me nervous. With advice from the local pharmacist, I took oral antibiotics Azithral 500mg (Azithromycin ), one tab for three days, and kept on applying Mupirocin several times a day. After three days of  oral medication, though it has subsided, but I can still see the red glow on the spot though the size have shrank to some extent. I completed the three tablets on Saturday night and today is Monday.
I am really worried, what to do now. Please advice.
I am a regular smoker, have high blood pressure and cholesterol on the higher range. No complaints on Blood sugar so far.
Am attaching two pics along with my mail, the one which grew and the other, a shrank form after oral medicines for three days.
Sir, I agree the pics are taken through mobile phone, hence not too clear. If you want, I can send you camera pics.

The first thing you have to do is to stop smoking. Smoking does not allow the skin to heal as well. When you smoke you are also more prone for skin cancer.Since the lesion responded to antibiotics, you have had an infection. Ater an infection the redness can last for weeks. You can try OTC hydrocortisone to reduce the redness applied twice a day for two weeks then rest one week and reapply if needed..


All Answers

Answers by Expert:

Ask Experts


Michael S. Fisher, <B>Ph.D., M.D.</B>


published over 50 articles on the subject.

©2016 All rights reserved.